Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 27, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 16, 2007, 7:28 PM EDT for Washington County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2007, 7:28 PM EDT (23:28 UTC)
- Expired
- Jun 16, 2007, 8:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
County Washington County, NC
The radar
The Morehead City radar (KMHX), 124 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMHX 162329 SVRMHX NCC187-170015- /O.NEW.KMHX.SV.W.0027.070616T2328Z-070617T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 728 PM EDT SAT JUN 16 2007 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN EASTERN NORTH CAROLINA... THIS INCLUDES THE CITY OF PLYMOUTH... * UNTIL 815 PM EDT * AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLYMOUTH...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROPER BY 745 PM EDT... CRESWELL BY 810 PM EDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3599 7682 3582 7688 3568 7644 3589 7635 $$ 5
1 follow-up statement
000 WWUS52 KMHX 162348 SVSMHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 748 PM EDT SAT JUN 16 2007 NCC187-170015- /O.CON.KMHX.SV.W.0027.000000T0000Z-070617T0015Z/ WASHINGTON NC- 748 PM EDT SAT JUN 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR WASHINGTON COUNTY... AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROPER...OR ABOUT 6 MILES EAST OF PLYMOUTH...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WASHINGTON COUNTY AT 800 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3592 7665 3585 7676 3578 7652 3594 7643 $$ 5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:08 PM EDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jun 16, 3:08 PM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 308 PM EDT SAT JUN 16 2007 .SYNOPSIS... UPPER LOW OFF THE NORTHEAST COAST WILL MOVE EAST ALLOWING RIDGE TO BUILD OVER EASTERN U.S. THIS WEEK. AT THE SURFACE HIGH PRESSURE WILL DOMINATE WITH A SOUTHWEST FLOW RESULTING IN HOT AND HUMID CONDITIONS ESPECIALLY EARLY IN THE WEEK. A WEAK FRONT WILL APPROACH FROM THE NORTH LATE IN THE WEEK AND TEMPERATURES WILL MODERATE SLIGHTLY WITH HIGHS AROUND 90. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... SFC LIS -2 TO -5 ACROSS THE CENTRAL POTION OF NC (EAST-WEST) WHICH IS WHERE SHOWERS HAVE BEEN POPPING THIS MORNING AND THIS AFTERNOON. MUCH MORE UNSTABLE AIR IS FARTHER WEST IN THE WESTERN HALF OF NC. ARW AND GFS HAVE THE SAME BASIC SHORT TERM SOLUTION WITH STORMS FIRING THIS AFTERNOON IN CENTRAL AND WESTERN NC AND MOVING EAST TO THE COAST TONIGHT. I HAVE A 20-30 POP FOR THIS AFTERNOON AND TONIGHT. BOTH MODELS SHOW TSTMS OFF THE COAST BY TOMORROW MORNING SO I HAVE NO POPS IN THE FORECAST FOR TOMORROW. LOWS TONIGHT SHOULD CONTINUE WITH RECENT TREND TO BE BELOW MOS A FEW DEGREES. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/... DRY AND WARM/HOT WEATHER EXPECTED SUN AND MONDAY AS WEAK HIGH PRES RIDGE HOLDS ONTO STATE. SW FLOW WILL PUSH TEMPS TO 85 TO 90 ON SUNDAY AND MID TO UPPER 90S ON MONDAY. HUMNDITY WILL ALSO INCREASE IN SW FLOW. LITTLE IN THE WAY OF DYNAMICS. SEABREEZE COULD BE A FACTOR BUT I WILL NOT INCLUDE POPS ATTM. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... SFC RIDGE WILL DOMINATE EARLY IN THE WEEK WITH SW FLOW AND WARM AND HUMID WEATHER. MID TO LATE WEEK A WEAK FRONT WILL MOVE INTO THE AREA AND STALL. THIS SHOULD HELP IN LOWERING DAYTIME HIGHS BACK TO AROUND 90. THERE WILL BE A CHANCE OF MAINLY AFTN TSTMS WED-SAT WITH THE WEAK TROF OVER THE AREA HELPING TO PROVIDE LIFT. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... CU ACROSS THE AREA TODAY WILL LEAD TO SOME SCT SHRA WITH ISOL TSRA THIS AFTERNOON WITH SCT TSRA COMING THROUGH THIS EVENING AS A TROF PUSHES E. COULD GET SOME MVFR CONDITIONS AROUND TSRA OR HEAVY SHRA ...BUT OVERALL LOOKING AT VFR CONDITIONS. IF ANY OF THE AIRPORTS RECEIVE RAINFALL COULD HAVE SOME MVFR PATCHY GROUND FOG DEVELOP. FOR NOW AM LEAVING IT OUT OF FCST SINCE RAIN HAS YET TO APPROACH AIRPORTS. SOME CU COULD DEVELOP ON SUN...BUT WITH STRONG SUBSIDENCE DO NOT ANTICIPATE MUCH CLOUDS AND NO SHOWER DEVELOPMENT WITH HIGH PRES IN CONTROL. FOR THE REST OF THE FCST WILL SEE A STRONG RIDGE DEVELOP WITH SW WINDS AND OCCASIONAL AFTERNOON TSRA. PREDOMINANT VFR CONDITIONS. && .MARINE...TODAY IS THE TRANSITION PERIOD AS THE LOW THAT HAS DOMINATED THE W ATLANTIC FINALLY IS DRIVEN OFFSHORE TONIGHT. IN ITS WAKE WILL BUILD A STRONG RIDGE WHICH WILL THE WX BENIGN OUTSIDE OF PERIODS OF AFTERNOON CONVECTION. THE SFC HIGH OFFSHORE WILL KEEP A PREDOMINANT SW FLOW ACROSS THE COASTAL WATERS WITH SEAS 2 TO 4 FT. THE SW FLOW WILL ENHANCE SEA BREEZE ACTIVITY SO COULD SEE STRONGEST WINDS ALONG AND JUST OFF THE COAST OF S FACING BEACHES IN THE AFTERNOONS DURING PEAK HEATING. OTHERWISE LOOKS LIKE A COPY AND PAST FCST FROM MON ON THROUGH THE END OF THE WEEK. RIP CURRENT RISK HIGH N OF CAPE LOOKOUT AND MODERATE S AS LONG PERIOD 16 SEC E SWELL IMPACTS THE BEACHES. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...TK AVIATION...SJ MARINE...SJ
Hazardous weather outlook, Jun 16, 11:55 AM EDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1155 AM EDT SAT JUN 16 2007 NCZ045>047-080-081-092>094-171600- WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-CRAVEN- PAMLICO- 1155 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-171600- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 1155 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A HIGH THREAT OF RIP CURRENTS TODAY ALONG EAST FACING BEACHES FROM CAPE LOOKOUT NORTH TO DUCK...INCLUDING THE BEACHES OF FRISCO, RODANTHE, NAGS HEAD, AND KITTY HAWK. SOUTH OF CAPE LOOKOUT THERE IS A MODERATE THREAT OF RIP CURRENTS ALONG THE CRYSTAL COAST INCLUDING EMERALD ISLE...INDIAN BEACH...SALTER PATH...PINE KNOLL SHORES...AND ATLANTIC BEACH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044-079-090-091-171600- MARTIN-PITT-GREENE-DUPLIN-LENOIR- 1155 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING AS A MID LEVEL TROUGH CROSSES THE REGION. DANGEROUS LIGHTNING...LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE...ESPECIALLY WEST OF HIGHWAY 17. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-171600- ONSLOW- 1155 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE THREAT OF RIP CURRENTS TODAY ALONG AREAS BEACHES FROM HAMMOCKS BEACH STATE PARK TO SURF CITY INCLUDING NORTH TOPSAIL BEACH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 16, 6:31 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 631 PM EDT SAT JUN 16 2007 NCZ044-079-162330- GREENE-PITT- 631 PM EDT SAT JUN 16 2007 ...STRONG THUNDERSTORMS WILL AFFECT PITT AND GREENE COUNTIES UNTIL 730 PM EDT... AT 631 PM EDT...THERE WERE STRONG THUNDERSTORMS 6 MILES SOUTH OF FARMVILLE...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HOOKERTON AT 640 PM EDT...AYDEN AT 650 PM EDT...GRIFTON AT 700 PM EDT.. WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 5
Local storm report, Jun 16, 7:12 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
712 PM EDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 2 E HOOKERTON 35.42N 77.55W
06/16/2007 E1.75 INCH GREENE NC COUNTY OFFICIAL
&&
RFThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:45 PM EDT | Severe Thunderstorm Warning | MHX | Greene | 30 min |
| Jun 16, 7:01 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Lenoir, Pitt | 44 min |
| Jun 16, 7:38 PM EDT | Severe Thunderstorm Warning | MHX | Craven | 37 min |
| Jun 16, 7:45 PM EDT | Special Marine Warning | MHX | 60 min | |
| Jun 16, 7:51 PM EDT | Severe Thunderstorm Warning | MHX | Jones | 39 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.